Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 107, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 14, 2018, 9:58 AM CDT for Vermilion County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2018, 9:58 AM CDT (14:58 UTC)
- Expired
- Jul 14, 2018, 10:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Vermilion County, IL
The radar
The Lincoln radar (KILX), 134 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751
WUUS53 KILX 141458
SVRILX
ILC183-141530-
/O.NEW.KILX.SV.W.0107.180714T1458Z-180714T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
958 AM CDT SAT JUL 14 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northern Vermilion County in east central Illinois...
* Until 1030 AM CDT.
* At 958 AM CDT, a severe thunderstorm was located near Rankin, or 9
miles south of Claytonville, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hoopeston, Rossville and Rankin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4033 8792 4048 8794 4049 8793 4049 8753
4033 8753
TIME...MOT...LOC 1458Z 269DEG 36KT 4043 8782
HAIL...0.75IN
WIND...60MPH
$$
372 follow-up statements
640 WWUS53 KILX 141523 SVSILX Severe Weather Statement National Weather Service Lincoln IL 1023 AM CDT SAT JUL 14 2018 ILC183-141530- /O.CON.KILX.SV.W.0107.000000T0000Z-180714T1530Z/ Vermilion- 1023 AM CDT SAT JUL 14 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR NORTHEASTERN VERMILION COUNTY... At 1023 AM CDT, a severe thunderstorm was located near Talbot, moving east at 40 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Trained weather spotters. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Hoopeston and Rossville. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4033 8784 4049 8787 4049 8753 4033 8753 TIME...MOT...LOC 1523Z 269DEG 36KT 4043 8749 HAIL...0.75IN WIND...60MPH $$ 37
159
WWUS53 KILX 141531
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1031 AM CDT SAT JUL 14 2018
ILC183-141540-
/O.EXP.KILX.SV.W.0107.000000T0000Z-180714T1530Z/
Vermilion-
1031 AM CDT SAT JUL 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERMILION COUNTY
HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
LAT...LON 4033 8784 4049 8787 4049 8753 4033 8753
TIME...MOT...LOC 1530Z 269DEG 36KT 4043 8741
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:50 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 14, 6:50 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 650 AM CDT Sat Jul 14 2018 .SHORT TERM...(Today and tonight) ISSUED AT 238 AM CDT Sat Jul 14 2018 Heat and convective chances are the main concerns for this part of the forecast. Will be issuing a Heat Advisory for the southern 2/3 of the forecast area for this afternoon, with heat index values likely to reach around 105 or so. Northern CWA is most likely to be impacted by thicker cloud cover, so they will be left out, though heat index values around 100 are plausible. With the convection, the high-res models have quite a spread in the amount of storms during the morning. However, most agree that afternoon will be more favored, as the upper trough currently over eastern Nebraska makes its way east. Ample CAPE's over 3,000 J/kg should be in place by afternoon. Not a significant amount of shear available, but the GFS does suggest 0-6km shear of 20-30 knots. Latest SPC Day1 outlook has a marginal risk of severe weather north of I-70 with damaging winds the primary concern. An additional round of convection is expected overnight, as the upper wave finally arrives. .LONG TERM...(Sunday through Friday) ISSUED AT 238 AM CDT Sat Jul 14 2018 The upper wave will not be in much of a hurry to leave, but should finally get booted out Sunday night as the strong upper low over the Canadian prairies moves southeast. With time, the resulting trough will dig over the northern Great Lakes, and give us some relief from the heat and humidity beginning on Tuesday. With the main cold front not expected to fully pass through the area until Monday afternoon, showers and thunderstorms will continue to be a concern into early next week. While severe weather is not expected, precipitable water values over 2 inches will allow for heavier rains with the stronger storms. A couple days of dry weather will follow for midweek. In the longer range, high pressure aloft will build over the Rockies. Both the GFS and European models show rain chances expanding with a trough sliding down the ridge, though the GFS suggests a dry passage in our area. Will lean more toward the European solution, though not as robust as its output, and include PoP's Thursday and Thursday night across mainly the western half of the area. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 647 AM CDT Sat Jul 14 2018 Predominantly VFR conditions expected across the central Illinois terminals through the 12Z TAF valid time. However, there will be isolated to scattered thunderstorms for much of the period, especially starting this afternoon, and this could result in brief MVFR or lower conditions. Winds will be light away from thunderstorms, generally from a southerly direction. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 6 PM CDT this evening for ILZ041>057-061>063-066>068-071>073. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Bak
Hazardous weather outlook, Jul 14, 5:59 AM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 559 AM CDT Sat Jul 14 2018 ILZ041>057-061>063-066>068-071>073-151100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-Mason- Menard-Morgan-Moultrie-Piatt-Richland-Sangamon-Scott-Shelby- Vermilion- 559 AM CDT Sat Jul 14 2018 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Peak Heat Index values this afternoon will be around 105 degrees. In addition, scattered thunderstorms are possible later today and into tonight. A few of the storms may be capable of strong wind gusts. Locally heavy rainfall is also anticipated. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Periodic thunderstorm chances will persist through Monday. Additional thunderstorms are possible Thursday. At this time, it appears the threat for widespread severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027>031-036>038-040-151100- Fulton-Knox-Marshall-McLean-Peoria-Schuyler-Stark-Tazewell- Woodford- 559 AM CDT Sat Jul 14 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Peak Heat Index values this afternoon will be 100 to 105 degrees. In addition, scattered thunderstorms are expected through tonight. A few of the storms may be capable of strong wind gusts. Locally heavy rainfall is also anticipated. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Periodic thunderstorm chances will persist through Monday. Additional thunderstorms are possible Thursday. At this time, it appears the threat for widespread severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Bak
In the hours before
Local storm report, Jul 14, 7:28 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
728 AM CDT SAT JUL 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN ALTONA 41.12N 90.16W
07/14/2018 M2.68 INCH KNOX IL CO-OP OBSERVER
24-HOUR TOTAL
&&
EJLSpecial weather statement, Jul 14, 9:04 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Lincoln IL
904 AM CDT SAT JUL 14 2018
ILZ038-141430-
McLean-
904 AM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCLEAN AND NORTHWESTERN
CHAMPAIGN COUNTIES UNTIL 930 AM CDT...
At 902 AM CDT, Doppler radar was tracking a line of strong
thunderstorm near Saybrook, or 8 miles west of Gibson City, moving
east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Le Roy, Lexington, Colfax, Saybrook, Cooksville, Pleasant Hill,
Bellflower, Arrowsmith, Cropsey, Ellsworth, Anchor, Holder and
Moraine View State Park.
This includes the following highways...
Interstate 55 between mile markers 176 and 182.
Interstate 74 between mile markers 148 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring, and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4072 8858 4062 8858 4061 8846 4030 8846
4029 8878 4067 8884
TIME...MOT...LOC 1402Z 252DEG 35KT 4045 8853
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:48 PM CDT | Special Weather Statement | ILX | Knox | 57 min |
| Jul 13, 8:43 PM CDT | Special Weather Statement | ILX | Knox | 62 min |
| Jul 13, 9:43 PM CDT | Special Weather Statement | ILX | Stark | 62 min |
| Jul 14, 3:09 AM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 20 more | 13 hr |
| Jul 14, 9:04 AM CDT | Special Weather Statement | ILX | McLean | 26 min |
| Jul 14, 9:21 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean, Vermilion | 39 min |
| Jul 14, 10:07 AM CDT | Special Weather Statement | ILX | Vermilion | 38 min |
| Jul 14, 11:02 AM CDT | Special Weather Statement | ILX | Piatt | 28 min |
| Jul 14, 11:46 AM CDT | Special Weather Statement | ILX | Douglas | 29 min |
| Jul 14, 12:36 PM CDT | Special Weather Statement | ILX | Coles | 24 min |
| Jul 14, 1:13 PM CDT | Special Weather Statement | ILX | Shelby | 32 min |
| Jul 14, 1:45 PM CDT | Special Weather Statement | ILX | Effingham | 30 min |
| Jul 14, 1:55 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 50 min |
| Jul 14, 2:09 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 51 min |
| Jul 14, 2:23 PM CDT | Special Weather Statement | ILX | Clay, Cumberland, Effingham, Jasper, Richland | 67 min |
| Jul 14, 2:37 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 38 min |
| Jul 14, 3:23 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 52 min |
| Jul 14, 3:59 PM CDT | Special Weather Statement | ILX | Cass, Morgan, Schuyler, Scott | 61 min |
| Jul 14, 4:11 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 33 min |
| Jul 14, 4:25 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 50 min |
| Jul 14, 4:41 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Morgan, Sangamon | 44 min |
| Jul 14, 5:01 PM CDT | Flash Flood Warning | ILX | Cass, Mason, Menard, Schuyler | 3 hr |
| Jul 14, 5:50 PM CDT | Flash Flood Warning | ILX | Fulton | 112 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.